MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN TB 1 ML 28G X 1/2; SYRINGE, PISTON

CARDINAL HEALTH MAGELLAN TB 1 ML 28G X 1/2; SYRINGE, PISTON
Model Number 8881882812
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the actual needle disconnects from the syringe and remains in the patient.It has occurred 4 or 5 times.Per additional information received on (b)(6) 2022, no needle was left behind in the patient.The reported problem with the needle coming off the syringe was noticed prior to any patient contact.This was noticed 4 to 5 times.The part that detached is the entire hub that holds the needle and then, is inserted into the syringe.They could see that the piece that holds the needle was not flush with the end of the syringe.It was about half way into (or half way out of) the syringe.There was no medical intervention required.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site was provided three photographs for product analysis with this customer report.Photo 1 shows a section of a blister lidding strip identifying it with lot 15837x exp.Date 2026-04-30.Photo 2 shows an opened unit carton with blister strip packaged product identified with lot 115837x exp.Date 2026-04-30.Photo 3 shows the top panel of a unit carton identifying it as magellan 1ml tuberculin safety syringe 28 x ½ item code 8881882812.No defects can be observed in the photographs provided.Subsequently, fifty packaged magellan 1ml tuberculin 28g x ½ safety syringes was with this customer report.A complete investigation was performed.A visual inspection to the quality inspection standard was conducted.No visual issues were observed.The safety sheath was removed for evaluation of the cannula and no abnormalities were observed.The lock insert and cannula was seated correctly on the syringe barrel.A cannula pull test was performed.The testing measures the amount of force used to detach the cannula from the syringe barrel.All fifty syringe samples met the specification requirements for cannula pull testing.The reported condition of the cannula detaching from the syringe cannot be confirmed from the returned samples.The reported issue could potentially occur due to low barrels on the rail causing an alarm.If this occurrence is between 1/4 to 5 seconds, the uv ovens will shut down or the low barrel alarm can cause shutters to close and the cycle continues before the oven intensity fully cures the adhesive.If the adhesive is not fully cured on the impacted syringes, gravity would create the insert slip when they are upside down on potentially occluded syringes.Complaint trends are evaluated during monthly meetings to determine if a formal corrective/preventative action (capa) is warranted.At this time, there is not enough information to initiate a capa however, the reported condition will be communicated to the appropriate quality and manufacturing personnel.

Brand Name
MAGELLAN TB 1 ML 28G X 1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15136110
Report Number1915484-2022-01284
Device Sequence Number5197467
Product Code FMF
UDI-Device Identifier10884521005921
UDI-Public10884521005921
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881882812
Device Catalogue Number8881882812
Device Lot Number115837X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown